Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 210, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 3, 2017, 3:59 AM CDT for Nowata County, Osage County, Washington County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2017, 3:59 AM CDT (08:59 UTC)
- Expired
- May 3, 2017, 4:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Nowata County, OK, Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 61 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 1:54 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2057 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
824
WUUS54 KTSA 030859
SVRTSA
OKC105-113-147-030945-
/O.NEW.KTSA.SV.W.0210.170503T0859Z-170503T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
359 AM CDT WED MAY 3 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Eastern Osage County in northeastern Oklahoma...
Washington County in northeastern Oklahoma...
Western Nowata County in northeastern Oklahoma...
* Until 445 AM CDT
* At 359 AM CDT, severe thunderstorms were located along a line
extending from 3 miles southeast of Chautauqua to 3 miles northwest
of Barnsdall to 5 miles east of Hominy, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Bartlesville... Dewey...
Barnsdall... Copan...
Ramona... Ochelata...
Avant... Vera...
Wann... Bigheart...
Hulah... Osage Hills State Park...
Okesa... Wah Sha She State Park...
Tallant... Pershing...
Nelagoney... Wolco...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9568 3679 9572 3660 9578 3660 9581
3650 9581 3642 9584 3642 9600 3640 9600
3634 9638 3656 9629 3700 9620
TIME...MOT...LOC 0859Z 243DEG 38KT 3698 9613 3660 9621 3641 9629
HAIL...0.75IN
WIND...60MPH
$$3 follow-up statements
950
WWUS54 KTSA 030921
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
421 AM CDT WED MAY 3 2017
OKC105-113-147-030945-
/O.CON.KTSA.SV.W.0210.000000T0000Z-170503T0945Z/
Osage OK-Washington OK-Nowata OK-
421 AM CDT WED MAY 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR EAST CENTRAL OSAGE...WASHINGTON AND WESTERN NOWATA COUNTIES...
At 421 AM CDT, severe thunderstorms were located along a line
extending from 3 miles north of Copan to 2 miles northeast of
Ochelata to 4 miles south of Avant, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Bartlesville... Dewey...
Copan... Ramona...
Ochelata... Avant...
Vera... Wann...
Wolco...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9568 3679 9572 3660 9578 3660 9581
3650 9581 3642 9584 3642 9600 3640 9600
3640 9615 3660 9610 3700 9601
TIME...MOT...LOC 0921Z 265DEG 34KT 3694 9591 3661 9594 3642 9605
HAIL...0.75IN
WIND...60MPH
$$507
WWUS54 KTSA 030934
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
434 AM CDT WED MAY 3 2017
OKC113-030944-
/O.CAN.KTSA.SV.W.0210.000000T0000Z-170503T0945Z/
Osage OK-
434 AM CDT WED MAY 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OSAGE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 700 AM CDT for
northeastern Oklahoma.
LAT...LON 3679 9572 3660 9578 3660 9581 3650 9581
3642 9584 3642 9600 3700 9588 3700 9568
TIME...MOT...LOC 0934Z 271DEG 42KT 3699 9573 3666 9576 3647 9587
$$
OKC105-147-030945-
/O.CON.KTSA.SV.W.0210.000000T0000Z-170503T0945Z/
Washington OK-Nowata OK-
434 AM CDT WED MAY 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR WASHINGTON AND WESTERN NOWATA COUNTIES...
At 434 AM CDT, severe thunderstorms were located along a line
extending from 5 miles south of Dearing to 6 miles northwest of
Watova to near Vera, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Bartlesville... Ramona...
Vera... Wann...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3679 9572 3660 9578 3660 9581 3650 9581
3642 9584 3642 9600 3700 9588 3700 9568
TIME...MOT...LOC 0934Z 271DEG 42KT 3699 9573 3666 9576 3647 9587
HAIL...0.75IN
WIND...60MPH
$$350
WWUS54 KTSA 030944
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
444 AM CDT WED MAY 3 2017
OKC105-147-030954-
/O.EXP.KTSA.SV.W.0210.000000T0000Z-170503T0945Z/
Washington OK-Nowata OK-
444 AM CDT WED MAY 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON AND WESTERN NOWATA
COUNTIES WILL EXPIRE AT 445 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 700 AM CDT for
northeastern Oklahoma.
LAT...LON 3679 9572 3660 9578 3660 9581 3650 9581
3642 9584 3642 9600 3700 9588 3700 9568
TIME...MOT...LOC 0944Z 243DEG 38KT 3703 9563 3670 9566 3651 9577
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 11:55 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 2, 11:55 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1155 PM CDT Tue May 2 2017
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Numerous showers and thunderstorms will affect the northeast
Oklahoma sites overnight, spreading into the northwest Arkansas
and southeast Oklahoma sites Wednesday morning. A cold front will
sweep across the area Wednesday, with gusty north winds and MVFR
ceilings following in its wake.
&&
.PREV DISCUSSION... /Issued 930 PM CDT Tue May 2 2017/
..UPDATE...
DISCUSSION...
Convection continues to increase west of Interstate 35 and will be
spreading into NE OK very soon. Latest data support current
forecast with widespread precip across NE OK with the heaviest
amounts nearer the KS/OK border and points northward.
Updated forecast will adjust for observed trends otherwise
looks to be tracking well.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ054>063-
067>069.
AR...Flash Flood Watch through Thursday morning for ARZ001-002-010-
011.
&&
AVIATION...05Hazardous weather outlook, May 2, 4:52 PM CDT, 11 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 PM CDT Tue May 2 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 PM CDT Tue May 2 2017 ...HEAVY RAIN AND FLASH FLOODING CONCERNS OVERNIGHT THROUGH WEDNESDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and far northwest Arkansas. ONSET...After 10pm. HEAVY RAIN AND FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...After 10pm. DISCUSSION... Scattered thunderstorms will develop over the western High Plains this evening and spread eastward overnight. Repeated rounds of heavy rain are likely with locations near the Oklahoma Kansas border and points northward being the most likely for the heaviest rains. A few storms may produce large hail with a locally damaging wind gust also possible especially along and north of a Tulsa to Fayetteville line. Thunderstorms will continue to develop through the day on Wednesday as a cold front moves through the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. THURSDAY through MONDAY...No Hazards. EXTENDED DISCUSSION... The threat of locally heavy rainfall will shift into southeast Oklahoma and western Arkansas with during the day on Wednesday. Additionally, a few severe storms will again be possible, primarily Wednesday afternoon, across southeast Oklahoma. Large hail and locally damaging winds will again be the main severe weather threat Wednesday afternoon. After this system moves out of the region, an extended period of dry and mild weather will prevail from late week through the upcoming weekend. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, May 3, 12:01 AM CDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1201 AM CDT WED MAY 3 2017
OKZ054-059-030530-
Osage OK-Pawnee OK-
1201 AM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 1230 AM CDT...
At 1200 AM CDT, a strong thunderstorm was located 5 miles east of Red
Rock, moving east at 45 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Fairfax... Ralston...
LAT...LON 3651 9703 3651 9701 3652 9701 3653 9698
3653 9696 3655 9692 3655 9690 3657 9689
3658 9689 3660 9691 3668 9666 3643 9656
3634 9703
TIME...MOT...LOC 0500Z 252DEG 37KT 3644 9709
LacySpecial weather statement, May 3, 1:33 AM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
133 AM CDT WED MAY 3 2017
OKZ057-030700-
Craig OK-
133 AM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG COUNTY UNTIL
200 AM CDT...
At 133 AM CDT, a strong thunderstorm was located 8 miles northwest of
Welch, moving east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Welch... Hollow...
LAT...LON 3699 9504 3699 9503 3698 9503 3697 9504
3696 9502 3695 9499 3694 9500 3683 9500
3684 9530 3700 9532 3700 9501
TIME...MOT...LOC 0633Z 263DEG 24KT 3694 9522Special weather statement, May 3, 1:59 AM CDT, 2 hours before
Special Weather Statement National Weather Service Tulsa OK 159 AM CDT WED MAY 3 2017 OKZ054-030730- Osage OK- 159 AM CDT WED MAY 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL 230 AM CDT... At 159 AM CDT, a strong thunderstorm was located 3 miles west of Grainola, moving east at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Grainola... Foraker... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A severe thunderstorm watch remains in effect until 700 AM CDT for northeastern Oklahoma. LAT...LON 3700 9639 3689 9635 3683 9675 3700 9675 TIME...MOT...LOC 0659Z 254DEG 40KT 3694 9672
Special weather statement, May 3, 2:03 AM CDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Tulsa OK 203 AM CDT WED MAY 3 2017 OKZ054-055-060-061-030730- Tulsa OK-Osage OK-Rogers OK-Washington OK- 203 AM CDT WED MAY 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...EAST CENTRAL OSAGE...SOUTHWESTERN WASHINGTON AND NORTHEASTERN TULSA COUNTIES UNTIL 230 AM CDT... At 201 AM CDT, Doppler radar indicated an area of strong winds on the southern flank of a thunderstorm in eastern Osage County. Wind gusts up to 50 mph will be possible across southern Washington, northern Tulsa and western Rogers County through 230 AM. Locations in or near the path include... Skiatook... Collinsville... Oologah... Avant... Vera... A severe thunderstorm watch remains in effect until 700 AM CDT for northeastern Oklahoma. LAT...LON 3648 9566 3631 9567 3635 9609 3650 9607 TIME...MOT...LOC 0701Z 274DEG 39KT 3646 9601
Special weather statement, May 3, 3:25 AM CDT, 34 minutes before
Special Weather Statement National Weather Service Tulsa OK 325 AM CDT WED MAY 3 2017 OKZ057-058-030900- Craig OK-Ottawa OK- 325 AM CDT WED MAY 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CRAIG AND OTTAWA COUNTIES UNTIL 400 AM CDT... At 325 AM CDT, a strong thunderstorm was located 3 miles east of Bluejacket, moving east at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Miami... Fairland... Afton... Welch... Bluejacket... Wyandotte... Narcissa... Ottawa... Peoria... Twin Bridges State Park... This includes Interstate 44 between mile markers 293 and 313. A severe thunderstorm watch remains in effect until 700 AM CDT for northeastern Oklahoma. LAT...LON 3668 9462 3670 9510 3688 9511 3693 9462 TIME...MOT...LOC 0825Z 267DEG 31KT 3680 9501
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 12:01 AM CDT | Special Weather Statement | TSA | Pawnee | 29 min |
| May 3, 12:29 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 31 min |
| May 3, 12:57 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 48 min |
| May 3, 1:32 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 28 min |
| May 3, 1:33 AM CDT | Special Weather Statement | TSA | Craig | 27 min |
| May 3, 1:57 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 33 min |
| May 3, 1:59 AM CDT | Special Weather Statement | TSA | Osage | 31 min |
| May 3, 2:03 AM CDT | Special Weather Statement | TSA | Rogers | 27 min |
| May 3, 2:19 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 26 min |
| May 3, 2:45 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 45 min |
| May 3, 2:49 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 41 min |
| May 3, 3:01 AM CDT | Flash Flood Warning | TSA | Osage, Pawnee, Washington | 6 hr |
| May 3, 3:25 AM CDT | Special Weather Statement | TSA | Ottawa | 35 min |
| May 3, 3:30 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 30 min |
| May 3, 4:06 AM CDT | Special Weather Statement | TSA | Tulsa | 39 min |
| May 3, 4:09 AM CDT | Flash Flood Warning | TSA | Craig, Nowata, Ottawa | 5 hr |
| May 3, 4:18 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Rogers, Tulsa, Washington | 42 min |
| May 3, 4:32 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Tulsa, Washington | 43 min |
| May 3, 4:45 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 45 min |
| May 3, 5:11 AM CDT | Special Weather Statement | TSA | Delaware, Mayes | 34 min |
| May 3, 5:29 AM CDT | Areal Flood Advisory | TSA | Craig, Mayes, Rogers, Tulsa | 3 hr |
| May 3, 5:38 AM CDT | Special Weather Statement | TSA | Delaware | 37 min |
| May 3, 6:30 AM CDT | Special Weather Statement | TSA | Adair | 30 min |
| May 3, 7:13 AM CDT | Special Weather Statement | TSA | Pittsburg | 47 min |
| May 3, 7:42 AM CDT | Special Weather Statement | TSA | McCurtain | 48 min |
| May 3, 7:55 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg | 65 min |
| May 3, 8:06 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 39 min |
| May 3, 8:25 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 35 min |
| May 3, 8:27 AM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| May 3, 8:31 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 29 min |
| May 3, 8:33 AM CDT | River Flood Advisory | TSA | Cherokee | 4 days |
| May 3, 8:52 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 23 min |
| May 3, 8:57 AM CDT | Areal Flood Warning | TSA | Osage, Pawnee, Washington | 6 hr |
| May 3, 9:00 AM CDT | Special Weather Statement | TSA | Pushmataha | 60 min |
| May 3, 9:02 AM CDT | River Flood Warning | TSA | Washington | 52 hr |
| May 3, 9:02 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 3 days |
| May 3, 9:09 AM CDT | Areal Flood Warning | TSA | Craig, Nowata, Ottawa | 6 hr |
| May 3, 10:00 AM CDT | River Flood Warning | TSA | Osage | 17 hr |
| May 3, 10:00 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 34 hr |
| May 3, 11:04 AM CDT | River Flood Warning | TSA | Washington | 15 hr |
| May 3, 12:30 PM CDT | Special Weather Statement | TSA | Choctaw | 45 min |
| May 3, 1:01 PM CDT | Special Weather Statement | TSA | Choctaw | 29 min |
| May 3, 1:39 PM CDT | River Flood Warning | TSA | Tulsa | 42 hr |
| May 3, 4:11 PM CDT | River Flood Warning | TSA | Okmulgee | 3 days |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.